×

zbMATH — the first resource for mathematics

Influence of bounded states in the Neumann Laplacian in a thin waveguide. (English) Zbl 1404.35131
Summary: Let \(-\Delta_\Omega^N\) be the Neumann Laplacian operator restricted to a twisted waveguide \(\Omega\). Our first goal is to find the effective operator when \(\Omega\) is “squeezed”. However, since, in this process, there are divergent eigenvalues, we consider \(-\Delta _\Omega^N\) acting in specific subspaces of the initial Hilbert space. The strategy is interesting since we find different effective operators in each situation. In the case where \(\Omega\) is periodic and sufficiently thin, we also obtain information regarding the absolutely continuous spectrum of \(-\Delta_\Omega^N\) (restricted to such subspaces) and the existence and location of band gaps in its structure.
MSC:
35J10 Schrödinger operator, Schrödinger equation
35P99 Spectral theory and eigenvalue problems for partial differential equations
PDF BibTeX XML Cite
Full Text: DOI Euclid
References:
[1] R. Bedoya, C.R. de Oliveira and A.A. Verri, Complex \(Γ\)-convergence and magnetic Dirichlet Laplacian in bounded thin tubes, J. Spect. Th. 4 (2014), 621–642. · Zbl 1308.81092
[2] F. Bentosela, P. Duclos and P. Exner, Absolute continuity in periodic thin tubes and strongly coupled leaky wires, Lett. Math. Phys. 65 (2003), 75–82. · Zbl 1038.81018
[3] G. Borg, Eine Umkehrung der Sturm–Liouvillschen Eigenwertaufgabe, Bestimmung der Differentialgleichung durch die Eigenwerte, Acta Math. 78 (1946), 1–96. · Zbl 0063.00523
[4] G. Bouchitté, M.L. Mascarenhas and L. Trabucho, On the curvature and torsion effects in one dimensional waveguides, ESAIM Contr. Optim. Calc. Var. 13 (2007), 793–808. · Zbl 1139.49043
[5] P. Briet, H. Kova\(\rm{\check{r}}\)ík and G. Raikov, Scattering in twisted waveguides, J. Funct. Anal. 266 (2014), 1–35. · Zbl 1303.81089
[6] P. Briet, H. Kova\(\rm{\check{r}}\)ík, G. Raikov and E. Soccorsi, Eigenvalue asymptotics in a twisted waveguide, Comm. Part. Diff. Eqs. 34 (2009), 818–836. · Zbl 1195.35119
[7] G. Dal Maso, An introduction to \(Γ\)-convergence, Birkhäuser, Berlin, 1993.
[8] C.R. de Oliveira, Quantum singular operator limits of thin Dirichlet tubes via \(Γ\)-convergence, Rep. Math. Phys. 67 (2011), 1–32. · Zbl 1241.81073
[9] T. Ekholm, H. Kova\(\rm{\check{r}}\)ík and D. Krej\({\rm \check{c}}\)i\({\rm \check{r}}\)ík, A Hardy inequality in twisted waveguides, Arch. Rat. Mech. Anal. 188 (2008), 245–264. · Zbl 1167.35026
[10] P. Exner and H. Kova\(\rm{\check{r}}\)ík, Spectrum of the Schrödinger operator in a perturbed periodically twisted tube, Lett. Math. Phys. 73 (2005), 183–192.
[11] ——–, Quantum waveguides, Springer International, Heidelberg, 2015. · Zbl 1314.81001
[12] L. Friedlander, Absolute continuity of the spectra of periodic waveguides, Contemp. Math. 339 (2003), 37–42. · Zbl 1044.35035
[13] I.C. Gohberg and M.G. Kre\v ∈, Introduction to the theory of linear nonselfadjoint operators, Transl. Math. Mono. 18 (1969).
[14] J.K. Hale and G. Raugel, Reaction-diffusion equation in thin domains, J. Math. Pure Appl. 71 (1992), 33–95. · Zbl 0840.35044
[15] R. Hempel, L.A. Seco and B. Simon, The essential spectrum of Neumann Laplacians on some bounded singular domains, J. Funct. Anal. 102 (1991), 448–483. · Zbl 0741.35043
[16] V. Jak\({\rm\check{s}}\)ić, S. Mol\({\rm \check{c}}\)anov and B. Simon, Eigenvalue asymptotics of the Neumann Laplacian of regions and manifolds with cusps, J. Funct. Anal. 106 (1992), 59–79.
[17] T. Kato, Perturbation theory for linear operators, Springer-Verlag, Berlin, 1995. · Zbl 0836.47009
[18] D. Krej\({\rm \check{c}}\)i\({\rm \check{r}}\)ík and J. K\({\rm \check{r}}\)í\({\rm \check{z}}\), On the spectrum of curved quantum waveguides, Publ. Res. Inst. Math. Sci. Kyoto Univ. 41 (2005), 757–791.
[19] S.A. Nazarov, Gap in the essential spectrum of the Neumann problem for an elliptic system in a periodic domain, Funct. Anal. Appl. 43 (2009), 239–241. · Zbl 1271.35025
[20] M. Prizzi and K.P. Rybakowski, The effect of domain squeezing upon the dynamics of reaction-diffusion equations, J. Diff. Eqs. 173 (2001), 273–320. · Zbl 1003.35062
[21] M. Reed and B. Simon, Methods of modern mathematical physics, in Analysis of operator, Academic Press, New York, 1978. · Zbl 0401.47001
[22] Y. Sait\({\rm \overline{o}}\), The limiting equation for Neumann Laplacians on shrinking domains, Electr. J. Diff. Eqs. 31 (2000), 25.
[23] ——–, Convergence of the Neumann Laplacian on shrinking domains, Analysis 21 (2001), 171–204. · Zbl 0977.35039
[24] M. Schatzman, On the eigenvalues of the Laplace operator on a thin set with Neumann boundary conditions, Appl. Anal. 61 (1996), 293–306. · Zbl 0865.35098
[25] R.P. Silva, A note on resolvent convergence on a thin domain, Bull. Austral. Math. Soc. 89 (2014), 141–148. · Zbl 1286.35022
[26] B. Simon, The Neumann Laplacian of a jelly roll, Proc. Amer. Math. Soc. 114 (1992), 783–785. · Zbl 0758.47005
[27] A.V. Sobolev and J. Walthoe, Absolute continuity in periodic waveguides, Proc. Lond. Math. Soc. 85 (2002), 717–741. · Zbl 1247.35077
[28] K. Yoshitomi, Band gap of the spectrum in periodically curved quantum waveguides, J. Diff. Eqs. 142 (1998), 123–166. · Zbl 0901.35066
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.